Nose bleeds


I'm on nasonex for allergic rhinitus and have found over the last month or so I've been getting nose bleeds. Not bad ones, but small ones which I think must normally be higher up in my nose as normally it goes down the back of my throat a bit or I'll wake up having had one. Anyway, I got these on beconase as well and flixonase didn't seem to work for me. I was wondering if anyone knows if there's anything I can do? Stopping my nasal spray means my nose and eyes flair up, so I'd like to avoid doing that if possible.



2 Replies

  • I would recommend going to see your GP who may be able to arrange for you to get your nose cauterised (I assume they still carry out this procedure, it may be a little old school!) and that should help with the nosebleeds.

    Emz x

  • I have the same problem - I also use a nasal spray year round. They're very small bleeds so are annoying more than anything else, but it's the ones at night that are really horrible when it goes down your throat - I really freaked myself out the first few times because I was coughing up blood :(

    I spoke to my GP about it - she said that as well as being associated with the spray it was related to monthly hormonal changes and actually when I kept a diary of what was happening this did indeed seem to have some association - not that that helped stop it.

    My GP has suggested (but I don't know if this would work for or be dangerous to others so might be best speaking to your GP) and it has had some effect with me (not cured it but made it a bit better) using a cotton bud to very gently coat the inside of each nostril with Vaseline so the skin is less likely to tear and bleed. As I say, it's worked partially, but I think if you are worried speak to your GP.

You may also like...